Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2011, 5:05 PM EDT for 4 counties in Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 5:05 PM EDT (21:05 UTC)
- Expired
- Jun 10, 2011, 5:40 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Knott County, KY, Magoffin County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 4 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:25 PM EDT | TSTM WND DMG | 4 Ne Jackson, KY | TREE DOWN FROM A 48 MPH WIND GUST MEASURED BY ASOS AT NWS JACKSON. |
| Jun 10, 5:25 PM EDT | TSTM WND DMG | Vancleve, KY | TREE DOWN ON ALONG HWY 15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS53 KJKL 102105
SVRJKL
KYC025-119-153-237-102200-
/O.NEW.KJKL.SV.W.0201.110610T2105Z-110610T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
EXTREME NORTHWESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 600 PM EDT
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KECK...OR NEAR JACKSON...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORTSMOUTH...TAULBEE...ROCK LICK...HAGINSVILLE...WILSTACY...
PRESS...STEVENSON...MOUNTAIN VALLEY...SIKES...BAYS...ROUSSEAU...
GUAGE...CORNELIA...CAMP LEWIS...EUGENE...LUNAH...DALE...SEILTZ...
FORAKER AND LAMBRIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3768 8333 3774 8309 3749 8302 3751 8333
3757 8341 3765 8345
TIME...MOT...LOC 2105Z 262DEG 6KT 3761 8333
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER3 follow-up statements
308
WWUS53 KJKL 102114
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT FRI JUN 10 2011
KYC025-119-153-237-102200-
/O.CON.KJKL.SV.W.0201.000000T0000Z-110610T2200Z/
MAGOFFIN KY-WOLFE KY-BREATHITT KY-KNOTT KY-
514 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN KNOTT...NORTHEASTERN BREATHITT...EXTREME SOUTHEASTERN
WOLFE AND CENTRAL MAGOFFIN COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TAULBEE...OR NEAR JACKSON...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCK LICK...HAGINSVILLE...WILSTACY...PRESS...STEVENSON...MOUNTAIN
VALLEY...SIKES...BAYS...ROUSSEAU...DALE...GUAGE...CORNELIA...CAMP
LEWIS...EUGENE...LUNAH...FORAKER...SEILTZ...LAMBRIC...FRITZ AND
HENDRICKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3768 8333 3774 8309 3749 8302 3751 8333
3757 8341 3765 8345
TIME...MOT...LOC 2114Z 262DEG 6KT 3761 8331
WIND...HAIL 60MPH 1.00IN
$$
RAY903
WWUS53 KJKL 102133
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT FRI JUN 10 2011
KYC153-237-102143-
/O.CAN.KJKL.SV.W.0201.000000T0000Z-110610T2200Z/
MAGOFFIN KY-WOLFE KY-
533 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WOLFE AND
CENTRAL MAGOFFIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3751 8333 3757 8341 3765 8345 3768 8332
3768 8326 3765 8321 3764 8316 3761 8314
3763 8309 3759 8305 3749 8302
TIME...MOT...LOC 2133Z 262DEG 6KT 3761 8327
$$
KYC025-119-102200-
/O.CON.KJKL.SV.W.0201.000000T0000Z-110610T2200Z/
BREATHITT KY-KNOTT KY-
533 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN KNOTT AND NORTHEASTERN BREATHITT COUNTIES UNTIL 600 PM
EDT...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STEVENSON...OR 7 MILES NORTHEAST OF JACKSON...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VALLEY...SIKES...BAYS...ROUSSEAU...GUAGE...CAMP LEWIS...
LUNAH...LAMBRIC...DAISYDELL AND DECOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3751 8333 3757 8341 3765 8345 3768 8332
3768 8326 3765 8321 3764 8316 3761 8314
3763 8309 3759 8305 3749 8302
TIME...MOT...LOC 2133Z 262DEG 6KT 3761 8327
WIND...HAIL 60MPH 1.00IN
$$724
WWUS53 KJKL 102140
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT FRI JUN 10 2011
KYC025-119-102150-
/O.CAN.KJKL.SV.W.0201.000000T0000Z-110610T2200Z/
BREATHITT KY-KNOTT KY-
540 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN KNOTT AND
NORTHEASTERN BREATHITT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3751 8333 3757 8341 3765 8345 3768 8332
3768 8326 3765 8321 3764 8316 3761 8314
3763 8309 3759 8305 3749 8302
TIME...MOT...LOC 2140Z 262DEG 6KT 3761 8326
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:25 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 10, 4:25 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 425 PM EDT FRI JUN 10 2011 .SHORT TERM.../TONIGHT THROUGH SUNDAY/...UPDATED CONVECTION WAS ONGOING OVER OUR NORTHERN COUNTIES AT MID AFTERNOON. FEATURES TO FOCUS/TRIGGER CONVECTION WERE WEAK...WITH OUTFLOW BOUNDARIES PLAYING A SIGNIFICANT ROLE. HOWEVER...ONCE DEEP CONVECTION INITIATED...IT WAS BEING FUELED BY HIGH INSTABILITY WITH CAPE AROUND 3000 J/KG AND LI OF -9. SHEAR WAS WEAK...SO THE CELLS WERE NOT WELL ORGANIZED...BUT WITH SUCH HIGH INSTABILITY A FEW OF THEM HAVE BEEN SEVERE. MAY AGAIN NEED A PRE-FIRST PERIOD TO ADDRESS THE LOCALIZED GREATER COVERAGE OF PRECIP LATE THIS AFTERNOON. HOWEVER...THINK THAT MUCH OF IT WILL BE DYING OFF BY ABOUT 00Z...AND WILL ONLY CARRY A 20 PERCENT POP FOR THE FIRST PERIOD ITSELF. ON SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL APPROACH FROM THE NW AND GEOPOTENTIAL HEIGHTS WILL BE FALLING WITH THE ASSOCIATED UPPER TROUGH. WITH A WEAKLY CAPPED ATMOSPHERE...THIS WOULD FAVOR THUNDERSTORMS FIRING AGAIN. FACTORS AGAINST PRECIP INCLUDE THE POSSIBILITY OF DRIER AIR MIXING DOWN TO THE SURFACE BEFORE STORMS CAN FIRE...AND A LACK OF A GOOD FOCUS MECHANISM ARRIVING BEFORE PEAK HEATING IS FINISHED. HAVE GONE WITH 30-40 PERCENT POPS DURING THE DAY...WITH THE HIGHEST IN THE NW CLOSEST TO THE FRONT AND UPPER TROUGH. USED 30 PERCENT AREA WIDE WITH THE ARRIVAL OF THE FRONT ON SATURDAY NIGHT. LOSS OF HEATING WILL BE WORKING AGAINST DEVELOPMENT BY THE TIME THE FRONT ARRIVES. PRECIP COULD LINGER IN OUR FAR SOUTHERN AREAS ON SUNDAY...BUT SHOULD BE DONE BY THE END OF THE DAY AS THE FRONT PULLS AWAY TO THE SOUTH AND A DRIER AIR MASS MOVES IN. .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/...UPDATED THE EXTENDED FORECAST BEGINS ON SUNDAY NIGHT WITH THE SURFACE FRONT PUSHED SOUTH OF THE KY AND TN BORDER. THE UPPER LEVEL PATTERN APPEARS TO BE IN A PROGRESSIVE STATE AND GIVEN THE SPEED OF THE FEATURES MOVING THROUGH...THE MODELS ARE HANDLING IT QUITE WELL SO DID GO WITH AN OVERALL COMPROMISE. KEPT POPS OUT OF THE AREA FOR NOW WITH THE BOUNDARY TO THE SOUTH AND A RIDGE MOVING INTO THE AREA FOR MON AND TUE. WILL KEEP THE AREA DRY FOR NOW ON MON AND TUE DUE TO THE FRONT JUST PASSING THROUGH LEAVING A STRONG CAP AND LACKING ANY SIGNIFICANT TURNING IN THE ATMOSPHERE. THE NEXT SOLID FEATURE APPEARS WED WITH A CLOSED UPPER LEVEL LOW AND A STRONG BOUNDARY AT THE SURFACE SO KEPT MID CHANCE POPS IN FOR WED AND SLIGHT CHANCE FOR THU. OVERALL...THE BEST CHANCE FOR SIGNIFICANT WEATHER WILL BE WED. TEMPERATURES ARE ON TRACK AND NEEDED LITTLE TWEAKING. A FORECAST CLOSE TO NORMAL VALUES APPEARS TO BE THE RIGHT WAY TO GO IN THE EXTENDED DUE TO TRENDS OF MOS VALUES LATELY. && .AVIATION.../18Z TO 18Z/ VERY ISOLATED THUNDERSTORMS WERE OCCURRING AT MID DAY. THEY MAY PERSIST THROUGH THE AFTERNOON...BUT DO NOT THINK THERE WILL BE A LOT OF COVERAGE. WILL USE CB IN THE TAF CLOUD GROUPS...WITH CONFIDENCE TOO LOW TO INCLUDE TS OR EVEN VCTS IN TAFS. ANY REMAINING STORMS SHOULD DIE OUT EARLY THIS EVENING. VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING...WITH LOCALIZED VLIFR...BUT PROBABLY NOT LOWER THAN MVFR AT TAF SITES. OUTSIDE OF VALLEY FOG AND ISOLATED STORMS...VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...SHALLENBERGER AVIATION...HAL
Hazardous weather outlook, Jun 10, 4:43 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 443 PM EDT FRI JUN 10 2011 KYZ068-069-079-080-083-110-112>117-119-120-111100- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-FLOYD-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN-PIKE- 443 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE. LOCALLY DENSE VALLEY FOG IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...AND AT TIMES TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS ON SATURDAY AND SATURDAY EVENING MAY CONTAIN HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE NEEDED ON SATURDAY AND SATURDAY EVENING. KYZ044-050>052-058>060-104-106>109-111-111100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-LEE- 443 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL AFFECT MUCH OF THE AREA...ESPECIALLY THROUGH EARLY EVENING. THE STRONGEST STORMS MAY CONTAIN HAIL AND DAMAGING WIND. ISOLATED HEAVY RAINFALL IN EXCESS OF 1.5 INCHES IN AN HOUR MAY CAUSE MINOR FLOODING PROBLEMS. LOCALLY DENSE VALLEY FOG IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...AND AT TIMES TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS ON SATURDAY AND SATURDAY EVENING MAY CONTAIN HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL OR DAMAGING WIND THIS EVENING. SPOTTER ASSISTANCE MAY ALSO BE NEED ON SATURDAY AND SATURDAY EVENING. KYZ084>088-118-111100- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LETCHER- 443 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE. LOCALLY DENSE VALLEY FOG IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY...AND AT TIMES TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS ON SATURDAY AND SATURDAY EVENING MAY CONTAIN HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE NEEDED ON SATURDAY AND SATURDAY EVENING. HAL
In the hours before
Local storm report, Jun 10, 4:35 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG PEASTICKS 38.16N 83.70W
06/10/2011 BATH KY TRAINED SPOTTER
TREES DOWN. PEA SIZE HAIL.
&&
JCARICOSpecial weather statement, Jun 10, 4:51 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 451 PM EDT FRI JUN 10 2011 KYZ104-106-107-102115- ELLIOTT-JOHNSON-MORGAN- 451 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT FRIDAY AFTERNOON... SOUTH CENTRAL ELLIOTT... EAST CENTRAL MORGAN AND NORTHWESTERN JOHNSON. AT 452 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOON...OR 9 MILES SOUTHEAST OF SANDY HOOK...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RELIEF AROUND 500 PM EDT...GILLEM BRANCH AROUND 505 PM EDT...KEATON AROUND 510 PM EDT...BARNROCK AROUND 515 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAY
Local storm report, Jun 10, 4:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SW MARIBA 37.90N 83.59W
06/10/2011 MENIFEE KY 911 CALL CENTER
TREES DOWN ON HWY 77 NEAR TAR RIDGE.
&&
ABESpecial weather statement, Jun 10, 4:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 459 PM EDT FRI JUN 10 2011 KYZ104-106-107-109-102130- ELLIOTT-JOHNSON-MORGAN-MAGOFFIN- 459 PM EDT FRI JUN 10 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT FRIDAY AFTERNOON... SOUTH CENTRAL ELLIOTT... EASTERN MORGAN... JOHNSON AND NORTHERN MAGOFFIN. AT 459 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR MIMA...OR 11 MILES NORTH OF SALYERSVILLE...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELNA AROUND 505 PM EDT...REDBUSH AROUND 510 PM EDT...FLATGAP AROUND 515 PM EDT...BARNETTS CREEK AROUND 520 PM EDT...KERZ AROUND 525 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jun 10, 5:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 500 PM EDT FRI JUN 10 2011 KYZ058-111-102130- ESTILL-LEE- 500 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT FRIDAY AFTERNOON... SOUTHEASTERN ESTILL AND WESTERN LEE. AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHADE...OR 6 MILES SOUTHEAST OF IRVINE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PINNACLE AROUND 510 PM EDT...WILLOW SHOALS AROUND 515 PM EDT...YELLOW ROCK AROUND 520 PM EDT...HEIDELBERG AROUND 525 PM EDT...BELLE POINT AROUND 530 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, Jun 10, 5:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 2 W BLAZE 38.02N 83.37W
06/10/2011 MORGAN KY 911 CALL CENTER
TREES DOWN ON HWY 3036.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 34 min |
| Jun 10, 12:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 32 min |
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 25 min |
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 50 min |
| Jun 10, 2:53 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 97 min |
| Jun 10, 3:08 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 2 hr |
| Jun 10, 3:32 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan, Wolfe | 58 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Rowan | 48 min |
| Jun 10, 4:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 54 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell | 44 min |
| Jun 10, 4:37 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell, Wolfe | 83 min |
| Jun 10, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 31 min |
| Jun 10, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Perry | 23 min |
| Jun 10, 6:18 PM EDT | Areal Flood Advisory | JKL | Knott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.